Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 1, 2000, 2:33 PM EDT for Baraga County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2000, 2:33 PM EDT (18:33 UTC)
- Expired
- Aug 1, 2000, 3:05 PM EDT
- In force
- 32 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Baraga County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMQT 011834 SVRMQT MIC013-011905- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 233 PM EDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARAGA COUNTY IN NORTHWESTERN UPPER MICHIGAN * UNTIL 305 PM EDT * AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF THREE LAKES. THE STORM WAS MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THREE LAKES AT 300 PM LARGE HAIL UP TO 1 INCH IN DIAMETER AND TORRENTIAL DOWNPOURS ARE LIKELY. IF YOU ARE IN THE WARNED AREA...STAY INDOORS AND AWAY FROM WINDOWS. BRAVENDER N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 11:40 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 1, 11:40 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1140 AM EDT TUE AUG 01 2000 ...POTENTIAL FOR HEAVY CONVECTIVE RAINFALL IS UPDATE FOCUS... FCST AREA REMAINS IN UPR DIFFLUENT FLOW AHEAD OF H5 SHORTWV EVIDENT ON WV IMAGERY DIGGING THRU MANITOBA. BLANKET OF 65F SFC DEWPTS STRETCH FROM CENTRAL MS VALLEY-GREAT LAKES E OF COLD FRONT OVER MN. PRECIPTABLE H20S ABV 1 INCH AND 12Z RUC 0-6KM 5KT STORM MOTIONS CONTINUE CONCERN FOR SLOWLY MOVING TSRA WITH HEAVY RAIN. 88D RAINFALL ESTIMATE OVR 2 INCHES IN W BARAGA COUNTY SUPPORTS CONCERN. CONVECTIVELY INDUCED SHORTWV MAY BE ENHANCING ACTIVITY W OF MQT-IMT LINE NOW...SINCE VIS IMGRY CLEARLY SHOWS MCV PROPAGATING SE THRU N WI. DEVELOPING LAKE BREEZES SHOULD FOCUS CONVECTION OVER INTERIOR E ZONES THIS AFTERNOON...AS WELL FOG INDUCED THERMAL BDRY FROM KESC-KERY. W/ SFC TEMPS CLIMBING TO CONVECTIVE TEMPS IN LOW 80S OVER MUCH OF INTERIOR...RESULTANT CAPE MAY EXCEED 2000J/KG. COMBINATION OF DEVELOPING LK BREEZES AND SUBTLE MID LVL FORCING SHOULD BE MORE THAN ENOUGH TO FUEL CONVECTION. WILL CARRY WORDING TO EMPHASIZE HEAVY DOWNPOURS. SPS ALREADY ADDRESSED THIS ALSO. .MQT...NONE. WOLF
In the hours before
Special weather statement, Aug 1, 10:28 AM EDT, 4 hours 5 minutes before
MIZ001>007-009>014-020900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1028 AM EDT TUE AUG 01 2000 ...SEVERE WEATHER OUTLOOK FOR WEST AND CENTRAL UPPER MICHIGAN... NO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OR TONIGHT. A MOIST AND UNSTABLE AIRMASS PERSISTS OVER THE REGION...AND SCATTERED THUNDERSTORMS WILL INCREASE THROUGH THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ALREADY OCCURRING OVER WESTERN UPPER MICHIGAN WILL CONTINUE THIS AFTERNOON...AS MORE THUNDERSTORMS DEVELOP ALONG LAKE BREEZES OVER CENTRAL UPPER MICHIGAN. AN APPROACHING DISTURBANCE THIS EVENING WILL FUEL SHOWERS AND THUNDERSTORMS THROUGH TONIGHT AS WELL. WHILE NO STORMS ARE EXPECTED TO BECOME SEVERE...LIGHT WINDS AND AMPLE MOISTURE WILL RESULT IN SLOW MOVING STORMS THAT DRIFT EAST AROUND 5 MPH. CONSEQUENTLY...LOCALLY HEAVY RAIN AND ISOLATED FLOODING IS POSSIBLE. UP TO 3 INCHES OF RAIN MAY FALL IN LESS THAN ONE HOUR UNDER ANY OF THE HEAVIER SHOWERS AND THUNDERSTORMS. PEOPLE LIVING NEAR FLOOD PRONE AREAS...ESPECIALLY THOSE THAT RECEIVED HEAVY RAIN MONDAY OR MONDAY NIGHT...SHOULD STAY TUNED TO NOAA WEATHER RADIO OR THE LOCAL MEDIA OUTLET FOR THE LATEST FORECASTS...AND POSSIBLE WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION. WOLF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:35 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 30 min |
| Aug 1, 1:06 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 29 min |
| Aug 1, 1:49 PM EDT | Severe Thunderstorm Warning | MQT | Alger | 31 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.